Alert archive / Kansas / High Wind Watches in 2006
High Wind Watch 2, NWS Goodland, KS
NWS Goodland, KS issued this high wind watch at Oct 24, 2006, 2:55 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Oct 26, 2006, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 24, 2006, 2:55 PM MDT (20:55 UTC)
- In effect from
- Oct 26, 2006, 6:00 AM MDT
- Expired
- Oct 26, 2006, 3:57 AM MDT
- In force
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3478 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 242055 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 255 PM MDT TUE OCT 24 2006 ...HIGH WIND WARNING IN EFFECT FOR THURSDAY... .A STRONG LOW PRESSURE SYSTEM CENTERED NEAR THE CALIFORNIA BAJA REGION WILL TRACK INTO CENTRAL KANSAS THURSDAY. A TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE OF THIS SYSTEM WILL RESULT IN STRENGTHENING NORTHERLY WINDS WHERE WIND SPEEDS OF 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. IN ADDITION...WINDS WILL INCREASE BEHIND A STRONG COLD FRONT ASSOCIATED WITH THIS LOW THAT WILL CROSS THE TRI-STATE REGION WEDNESDAY NIGHT. COZ090-KSZ001>004-013>016-027>029-041-042-NEZ079>081-250500- /O.NEW.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 355 PM CDT TUE OCT 24 2006 /255 PM MDT TUE OCT 24 2006/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. NORTH WINDS WILL INCREASE ACROSS THE TRI-STATE REGION THURSDAY AS A STRONG LOW PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT TRACKS ACROSS THE CENTRAL PLAINS. WIND SPEEDS OF 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. IN ADDITION...A RAIN SNOW MIX IS ANTICIPATED WITH THIS SYSTEM AND THE STRONG WINDS CAN CREATE AREAS OF BLOWING SNOW...POSSIBLY DECREASING VISIBILITIES AT TIMES THURSDAY. THESE WINDS ARE EXPECTED TO DECREASE AFTER SUNSET THURSDAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ CLK
7 follow-up statements
000 WWUS73 KGLD 250410 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1010 PM MDT TUE OCT 24 2006 ...HIGH WIND WATCH REMAINS IN EFFECT THURSDAY... .A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY NEAR IDAHO WILL MOVE INTO THE TEXAS PANHANDLE THURSDAY. A TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE OF THIS SYSTEM WILL RESULT IN STRENGTHENING NORTHERLY WINDS WITH GUSTS APPROACHING 60 MPH DURING THE DAY. COZ090-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- /O.CON.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN... TRENTON...MCCOOK 1110 PM CDT TUE OCT 24 2006 /1010 PM MDT TUE OCT 24 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY NEAR IDAHO WILL MOVE INTO THE TEXAS PANHANDLE THURSDAY. A TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE OF THIS SYSTEM WILL RESULT IN STRENGTHENING NORTHERLY WINDS WITH GUSTS APPROACHING 60 MPH DURING THE DAY. IN ADDITION...A RAIN SNOW MIX IS ANTICIPATED WITH THIS SYSTEM AND THE STRONG WINDS CAN CREATE AREAS OF BLOWING SNOW...POSSIBLY DECREASING VISIBILITIES AT TIMES THURSDAY...MAINLY WEST OF HIGHWAY 59 IN FAR EASTERN COLORADO. THESE WINDS ARE EXPECTED TO SLOWLY DECREASE AFTER SUNSET THURSDAY. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ DDT
000 WWUS73 KGLD 251147 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 547 AM MDT WED OCT 25 2006 ...HIGH WIND WATCH REMAINS IN EFFECT THURSDAY... .A DEVELOPING LOW PRESSURE SYSTEM CURRENTLY OVER SOUTHERN IDAHO AND NORTHERN IDAHO WILL MOVE INTO THE TEXAS PANHANDLE THURSDAY. A TIGHTENING PRESSURE GRADIENT ON THE BACKSIDE OF THIS SYSTEM WILL RESULT IN STRENGTHENING NORTHERLY WINDS WITH GUSTS APPROACHING 60 MPH DURING THE DAY OVER PORTIONS OF NORTHWEST KANSAS. COZ090-KSZ001>004-NEZ079>081-251300- /O.CAN.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 647 AM CDT WED OCT 25 2006 /547 AM MDT WED OCT 25 2006/ ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WATCH. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER WITH GUSTS TO 60 MPH ARE NO LONGER EXPECTED. HOWEVER...WINDS WILL STILL BE IN THE 20 TO 35 MPH RANGE WITH GUSTS TO NEAR 45 MPH. $$ KSZ013>016-027>029-041-042-251800- /O.CON.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...HOXIE...HILL CITY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 647 AM CDT WED OCT 25 2006 /547 AM MDT WED OCT 25 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. DURING THE MORNING...NORTH WINDS WILL INCREASE INTO THE 30 TO 50 MPH RANGE WITH GUSTS TO NEAR 60 MPH POSSIBLE. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ BULLER
000 WWUS73 KGLD 251652 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1052 AM MDT WED OCT 25 2006 ...VERY STRONG NORTH WINDS EXPECTED ON THURSDAY... .A STRONG STORM SYSTEM WILL RAPIDLY DEEPEN ACROSS SOUTHERN COLORADO ON THURSDAY. AS A RESULT...VERY STRONG NORTHEAST WINDS WILL DEVELOP DURING THE DAY ACROSS THE TRI-STATE AREA. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF A LINE FROM BENKELMAN TO GOVE. KSZ015-016-251800- /O.CAN.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...HOXIE...HILL CITY 1152 AM CDT WED OCT 25 2006 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE HIGH WIND WATCH. STRONG NORTHEAST WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE STILL EXPECTED ACROSS THE AREA...HOWEVER WIND SPEEDS ARE EXPECTED TO REMAIN BELOW WARNING CRITERIA...THEREFORE THE HIGH WIND WATCH HAS BEEN CANCELLED. $$ COZ090>092-KSZ001-NEZ079-260300- /O.EXA.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...BENKELMAN 1152 AM CDT WED OCT 25 2006 /1052 AM MDT WED OCT 25 2006/ ...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. NORTHEAST WINDS WILL INCREASE TO AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE THROUGH THE DAY ON THURSDAY. WINDS WILL DIMINISH DURING THE EVENING HOURS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ KSZ013-014-027>029-041-042-260300- /O.CON.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ SHERMAN-THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...GOODLAND...COLBY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 1152 AM CDT WED OCT 25 2006 /1052 AM MDT WED OCT 25 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. VERY STRONG NORTHEAST WINDS WILL DEVELOP DURING THE MORNING HOURS ON THURSDAY. BY LATE MORNING...WIND SPEEDS OF 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE WATCH AREA. WINDS WILL QUICKLY DIMINISH DURING THE EARLY EVENING HOURS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ MCGUIRE
000 WWUS73 KGLD 252058 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 258 PM MDT WED OCT 25 2006 ...VERY STRONG NORTH WINDS EXPECTED ON THURSDAY... .A STRONG STORM SYSTEM WILL RAPIDLY DEEPEN ACROSS SOUTHERN COLORADO ON THURSDAY. AS A RESULT...VERY STRONG NORTHEAST WINDS WILL DEVELOP DURING THE DAY ACROSS THE TRI-STATE AREA. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF A LINE FROM BENKELMAN TO GOVE. COZ090>092-KSZ001-013-014-027>029-041-042-NEZ079-260500- /O.CON.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN 358 PM CDT WED OCT 25 2006 /258 PM MDT WED OCT 25 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. NORTHEAST WINDS WILL INCREASE TO AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE THROUGH THE DAY ON THURSDAY. WINDS WILL DIMINISH DURING THE EVENING HOURS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ CLK
000 WWUS73 KGLD 260458 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1058 PM MDT WED OCT 25 2006 ...VERY STRONG NORTH WINDS POSSIBLE ON THURSDAY... .A STRONG STORM SYSTEM WILL MOVE EAST OF THE ROCKIES AND DEEPEN RAPIDLY OVER THE PANHANDLE REGION OF TEXAS AND OKLAHOMA THURSDAY MORNING BEFORE MOVING ACROSS CENTRAL OKLAHOMA THURSDAY NIGHT. IT WILL BE POSSIBLE FOR VERY STRONG NORTH WINDS WILL DEVELOP ACROSS PORTIONS OF THE TRI-STATE AREA ON THURSDAY AS A RESULT. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOVE KANSAS. COZ090>092-KSZ001-013-014-027>029-041-042-NEZ079-261100- /O.CON.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN 1158 PM CDT WED OCT 25 2006 /1058 PM MDT WED OCT 25 2006/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THURSDAY THROUGH THURSDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT (7 AM CDT) THURSDAY THROUGH THURSDAY AFTERNOON. NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE THROUGH THE DAY ON THURSDAY. WINDS WILL DIMINISH DURING THE EVENING HOURS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. $$ LOCKHART
000 WWUS73 KGLD 260702 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 102 AM MDT THU OCT 26 2006 ...VERY STRONG NORTH WINDS POSSIBLE ON THURSDAY... .A STRONG STORM SYSTEM WILL MOVE EAST OF THE ROCKIES AND DEEPEN RAPIDLY OVER THE PANHANDLE REGION OF TEXAS AND OKLAHOMA TODAY BEFORE MOVING ACROSS CENTRAL OKLAHOMA TONIGHT. THERE IS A POTENTIAL FOR VERY STRONG NORTH WINDS TO DEVELOP ACROSS PORTIONS OF THE TRI-STATE AREA TODAY. THE STRONGEST WINDS ARE EXPECTED ALONG AND WEST OF A LINE FROM BENKELMAN NEBRASKA TO GOVE KANSAS. COZ090>092-KSZ001-013-014-027>029-041-042-NEZ079-261115- /O.NEW.KGLD.FG.Y.0006.061026T0702Z-061026T1600Z/ /O.CON.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GOVE-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN 202 AM CDT THU OCT 26 2006 /102 AM MDT THU OCT 26 2006/ ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM MDT /11 AM CDT/ THIS MORNING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM MDT /11 AM CDT/ THIS MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT /7 AM CDT/ THIS MORNING THROUGH THIS AFTERNOON. WIDESPREAD DENSE FOG WILL SPREAD ACROSS THE TRI-STATE AREA THE REST OF TONIGHT. VISIBILITIES OF 1/4 OF A MILE OR LESS CAN BE EXPECTED. VISIBILITIES SHOULD GRADUALLY IMPROVE AS THE FOG LIFTS LATER THIS MORNING. NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE TODAY. WINDS WILL GRADUALLY DIMINISH DURING THE EVENING HOURS. A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS INCLUDING HOLIDAY DECORATIONS NOW AND STAY TUNED FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN ONE QUARTER MILE IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. $$ KSZ002>004-015-016-NEZ080-081-261115- /O.NEW.KGLD.FG.Y.0006.061026T0702Z-061026T1600Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...TRENTON...MCCOOK 202 AM CDT THU OCT 26 2006 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. WIDESPREAD DENSE FOG WILL SPREAD ACROSS THE TRI-STATE AREA THE REST OF TONIGHT. VISIBILITIES OF 1/4 OF A MILE OR LESS CAN BE EXPECTED. VISIBILITIES SHOULD GRADUALLY IMPROVE AS THE FOG LIFTS LATER THIS MORNING. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN ONE QUARTER MILE IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. $$ FS
000 WWUS73 KGLD 260957 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 357 AM MDT THU OCT 26 2006 ...VERY WINDY ACROSS THE TRI-STATE AREA TODAY AND TONIGHT... .A STRONG STORM SYSTEM WILL MOVE EAST OF THE ROCKIES AND DEEPEN RAPIDLY OVER THE NORTHERN TEXAS PANHANDLE TODAY BEFORE MOVING INTO CENTRAL OKLAHOMA TONIGHT. VERY STRONG NORTH WINDS ARE EXPECTED ACROSS THE TRI-STATE AREA TODAY AND TONIGHT. THE STRONGEST WINDS ARE EXPECTED WEST OF A LINE FROM LEOTI KANSAS TO BENKELMAN NEBRASKA. ALSO WIDESPREAD DENSE FOG WILL CONTINUE UNTIL MID MORNING ACROSS MUCH OF THE TRI-STATE AREA. COZ090>092-KSZ001-013-014-027-028-041-042-NEZ079-261600- /O.UPG.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ /O.NEW.KGLD.HW.W.0006.061026T1500Z-061027T0600Z/ /O.CON.KGLD.FG.Y.0006.000000T0000Z-061026T1600Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-THOMAS-WALLACE- LOGAN-GREELEY-WICHITA-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN 457 AM CDT THU OCT 26 2006 /357 AM MDT THU OCT 26 2006/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT /11 AM CDT/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM MDT /10 AM CDT/ THIS MORNING TO MIDNIGHT MDT /1 AM CDT/ TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT /11 AM CDT/ THIS MORNING. WIDESPREAD DENSE FOG WILL CONTINUE THROUGH MID MORNING. VISIBILITIES OF 1/4 OF A MILE OR LESS CAN BE EXPECTED. VISIBILITIES SHOULD GRADUALLY IMPROVE AS THE FOG LIFTS LATER THIS MORNING. NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 45 MPH WITH GUSTS TO NEAR 60 MPH POSSIBLE TODAY. WINDS WILL GRADUALLY DECREASE SOME AROUND MIDNIGHT. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN ONE QUARTER MILE IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. $$ KSZ029-261600- /O.UPG.KGLD.HW.A.0002.061026T1200Z-061027T0000Z/ /O.NEW.KGLD.WI.Y.0030.061026T1800Z-061027T0600Z/ /O.CON.KGLD.FG.Y.0006.000000T0000Z-061026T1600Z/ GOVE- INCLUDING THE CITY OF...QUINTER 457 AM CDT THU OCT 26 2006 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. WIDESPREAD DENSE FOG WILL CONTINUE THROUGH MID MORNING. VISIBILITIES OF 1/4 OF A MILE OR LESS CAN BE EXPECTED. VISIBILITIES SHOULD GRADUALLY IMPROVE AS THE FOG LIFTS LATER THIS MORNING. NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE TODAY. WINDS WILL GRADUALLY DECREASE SOME AROUND MIDNIGHT. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN ONE QUARTER MILE IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ KSZ002>004-015-016-NEZ080-081-261600- /O.NEW.KGLD.WI.Y.0030.061026T1800Z-061027T0600Z/ /O.CON.KGLD.FG.Y.0006.000000T0000Z-061026T1600Z/ RAWLINS-DECATUR-NORTON-SHERIDAN-GRAHAM-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...HOXIE... HILL CITY...TRENTON...MCCOOK 457 AM CDT THU OCT 26 2006 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT THIS MORNING. WIDESPREAD DENSE FOG WILL CONTINUE THROUGH MID MORNING. VISIBILITIES OF 1/4 OF A MILE OR LESS CAN BE EXPECTED. VISIBILITIES SHOULD GRADUALLY IMPROVE AS THE FOG LIFTS LATER THIS MORNING. NORTH WINDS ARE EXPECTED TO INCREASE TO AROUND 35 MPH WITH GUSTS TO NEAR 50 MPH POSSIBLE TODAY. WINDS WILL GRADUALLY DECREASE SOME AROUND MIDNIGHT. A DENSE FOG ADVISORY MEANS VISIBILITY WILL FREQUENTLY BE LESS THAN ONE QUARTER MILE IN FOG. IF DRIVING...SLOW DOWN AND BE PREPARED FOR SUDDEN DROPS IN VISIBILITY...ESPECIALLY NEAR RIVERS...CREEKS AND LOW LYING AREAS. USE YOUR HEADLIGHTS ON LOW BEAMS AND DRIVE DEFENSIVELY. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this high wind watch went out at Oct 24, 2:06 PM MDT, 49 minutes earlier.
Area forecast discussion, Oct 24, 2:06 PM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
206 PM MDT TUE OCT 24 2006
.DISCUSSION...A SIGNIFICANT WINTER STORM WILL IMPACT THE TRI-STATE
REGION LATE WEDNESDAY NIGHT AND DURING THE DAY ON THURSDAY. ALL OF THE
REGION WILL EXPERIENCE VERY STRONG NORTHERLY WINDS WITH SIGNIFICANT
SNOW ACCUMULATIONS POSSIBLE ALONG AND WEST OF HIGHWAY 59 AND A
RAIN/SNOW MIX IS EXPECTED AS FAR EAST AS HIGHWAY 27. A BLIZZARD
WATCH WILL BE ISSUED FOR KIT CARSON AND CHEYENNE COUNTIES OF
COLORADO WHERE CONFIDENCE IN A RAIN TO SNOW TRANSITION IS HIGHEST
WHILE A HIGH WIND WATCH WILL BE ISSUED FOR THE REMAINING COUNTIES
ACROSS THE FORECAST AREA.
WEDNESDAY...THE GFS/NAM ARE BOTH SLOWER WITH FROPA NOW EXPECTED
DURING THE EARLY EVENING HOURS ACROSS THE NORTHWEST ZONES AND
PUSHING THROUGH THE REMAINDER OF THE FORECAST AREA OVERNIGHT. LARGE
SCALE FORCING FOR ASCENT WILL INCREASE LATE IN THE PERIOD WITH LOW
LEVEL EASTERLY UPSLOPE FLOW NORTH/NORTHEAST OF SFC LOW. KEPT AN
ISOLATED/SCATTERED LATE AFTERNOON/EVENING THUNDERSTORM MENTION
ACROSS MUCH OF THE AREA. STRONG POST-FRONTAL NORTHWEST WINDS WILL
DEVELOP FROM WEST TO EAST DURING THE OVERNIGHT HOURS WITH STEEP
LOW/MID LEVEL LAPSE RATES/INCREASING LOW LEVEL CAA AND LARGE 3-6
HOUR PRESSURE RISES. ADVISORY LEVEL WINDS WILL BE POSSIBLE IN
VICINITY OF THE FRONTAL ZONE...BUT THE STRONGEST WINDS ARE EXPECTED
DURING THE DAY ON THURSDAY WHERE NAM/GFS SUGGEST 40 KT AVG WIND
THROUGH THE MIXED LAYER WITH MAXIMUM WINDS AROUND 50 KTS. A HIGH
WIND WATCH WILL BE ISSUED FOR ALL AREAS ON THURSDAY.
ALTHOUGH THE GFS/NAM HAVE COME INTO MUCH BETTER AGREEMENT WITH
SYNOPTIC SCALE FEATURES...THE 12Z RUNS HAVE WARMED THE SURFACE COLD
LAYER ADDING LOWER CONFIDENCE TO WHERE THE RAIN/SNOW TRANSITION ZONE
WILL SET UP. LOCATIONS WEST OF HIGHWAY 59 WILL HAVE THE BEST CHANCE
FOR SIGNIFICANT SNOW ACCUMULATION AS H7 2-D FRONTOGENESIS BECOMES
ALIGNED N-S ACROSS EAST CENTRAL COLORADO BETWEEN 06Z-18Z ON
THURSDAY. H7-H5 THETA-E LAPSE RATES/SATURATED GEO POT VORT SUGGEST
THE BEST RESPONSE TO SYNOPTIC/FRONTAL SCALE FORCING WILL
RESIDE ACROSS THE SOUTH/SOUTHWEST ZONES WHERE HIGHEST ACCUMULATIONS
OF SNOW ARE EXPECTED AT THIS TIME. AMOUNTS IN EXCESS OF 6 INCHES WILL
BE POSSIBLE ACROSS FAR WESTERN KIT CARSON COUNTY AND COMBINED WITH
40-50KT WINDS WILL CREATE BLIZZARD CONDITIONS LATE WEDNESDAY NIGHT
AND THROUGH THE DAY ON THURSDAY. A BLIZZARD WATCH WILL BE ISSUED
FOR KIT CARSON AND CHEYENNE COUNTIES FROM 06Z THU TO 00Z FRIDAY.
THE STORM SYSTEM WILL MOVE EAST OF THE AREA LATE THURSDAY
AFTERNOON/EVENING AND KEPT AN ISOLATED FLURRY MENTION ACROSS THE
EASTERN ZONES THROUGH THE EVENING HOURS. DROPPED LOWS A FEW DEGREES
WITH EXPECTED CLEARING
SHORT WAVE RIDGING WILL BUILD ACROSS THE AREA ON FRIDAY WITH WARMING
TEMPERATURES. LEANED COOLER ACROSS THE SOUTHWEST ZONES WHERE
SNOWFALL IS ANTICIPATED.
DAYS 4 THROUGH 7...MID/UPPER RIDGE WILL REMAIN FLAT AND TRENDED
TEMPERATURES SLIGHTLY WARMER FROM PREVIOUS THINKING. DRY AND MILD
CONDITIONS ARE STILL EXPECTED.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-
KSZ027-KSZ028-KSZ029-KSZ041-KSZ042.
NE...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR NEZ079-NEZ080-NEZ081.
CO...HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR COZ090.
BLIZZARD WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON FOR COZ091-COZ092.
&&
MCGUIREHazardous weather outlook, Oct 24, 5:00 AM MDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 500 AM MDT TUE OCT 24 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 600 AM CDT TUE OCT 24 2006 /500 AM MDT TUE OCT 24 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE AREA WEDNESDAY AFTERNOON AND EVENING...AND BRING A DRAMATIC CHANGE TO THE WEATHER. ON WEDNESDAY IN ADVANCE OF THIS STORM AND ITS ASSOCIATED COLD FRONT...THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND EVENING HOURS. BECAUSE OF THE LIMITED INSTABILITY THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER..THERE WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. RAIN WILL SPREAD OVER THE AREA DURING THE EVENING. AFTER MIDNIGHT MDT (1 AM CDT)...THE RAIN WILL MIX WITH OR CHANGE OVER TO SNOW IN THE WESTERN AND CENTRAL PORTIONS OF THE AREA. THE SNOW WILL THEN SPREAD ACROSS THE REST OF THE AREA DURING THE DAY ON THURSDAY. AT THIS TIME...IT LOOKS LIKE ACCUMULATING SNOW CAN BE EXPECTED OVER MOST OF THE AREA. THE BEST CHANCE FOR ACCUMULATING SNOW WILL BE ALONG AND WEST OF A LINE FROM GOVE TO HOXIE TO MCCOOK NEBRASKA. DEPENDING ON THE EXACT TRACT OF THIS STORM...HOW MUCH SNOW WILL ACCUMULATE IS STILL UNCERTAIN. HOWEVER...WHAT IS CERTAIN IS THE VERY STRONG WINDS EXPECTED WITH THIS STORM. NORTH WINDS OF 25 TO 40 MPH WITH GUSTS TO NEAR 50 MPH WILL OCCUR. THIS WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING OF THE SNOW. STAY TUNED TO NOAA ALL-HAZARDS WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER WEATHER UPDATES ON THIS DEVELOPING STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:02 PM MDT | Blizzard Watch | GLD | Cheyenne, Kit Carson | 20 hr |
Nearby
High Wind Watches in Kansas, 2006High Wind Watches in Colorado, 2006High Wind Watches in Nebraska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.